Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Diabetic patient on insulin, has hypertension. Why is there sudden pain in hand, shoulders?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 245 Questions
my grandfather is 68 and diabetic,takes 28 units of insulin everyday,has hypeension,is not diagnosed with any neurological problem but suddenly sometimes his hand or shoulder etc pains and inflammates...i need to know the problem
Posted Mon, 7 May 2012 in Diabetes
Answered by Dr. Geeta Sundar 24 minutes later

Your grandfather is an insulin dependant diabetic, hypertensive and hypothyroid. You want to know why sometimes his hand or shoulder pains and gets inflamed.

Actually diabetics often have shoulder pain that can be severe and even lead to limitation of movement (frozen shoulder). This could be a cause in his case since his post meal blood glucose seems to be high.

It could also be due to his hypothyroid status where there can be swelling on certain parts of the body where a band is present (wrist, ankle). Swelling here can lead to pain because of the nerves passing under the band into the hand and foot getting compressed.

And thirdly, it can be a part of age itself.

Please make sure that both his sugar and thyroid levels are kept under control, and he exercises regularly. Aches and pains are the bane of the old, but are better tolerated by those who exercise regularly.

I hope, I have answered your query. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor